Alert archive / Georgia / Frost Advisories in 2024

Frost Advisory 9, NWS Atlanta, GA

October 15, 2024Towns County, White County, Georgia

NWS Atlanta, GA issued this frost advisory at Oct 15, 2024, 5:52 PM EDT for Towns County, White County, Georgia. It took effect at Oct 16, 2024, 3:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2024, 5:52 PM EDT (21:52 UTC)
In effect from
Oct 16, 2024, 3:00 AM EDT
Expired
Oct 16, 2024, 11:00 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA

Counties Towns County, GA, White County, GA

The radar

The Greer radar (KGSP), 139 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

653 
WWUS72 KFFC 152152
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
552 PM EDT Tue Oct 15 2024

GAZ009-016-161000-
/O.NEW.KFFC.FR.Y.0009.241016T0700Z-241016T1500Z/
Towns-White-
Including the cities of Cleveland and Hiawassee
552 PM EDT Tue Oct 15 2024

...FROST ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT WEDNESDAY...

* WHAT...Temperatures as low as 35 will result in patchy frost 
  formation.

* WHERE...Towns and White Counties.

* WHEN...From 3 AM to 11 AM EDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
1 follow-up statement
148 
WWUS72 KFFC 160709
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
309 AM EDT Wed Oct 16 2024

GAZ009-161915-
/O.NEW.KFFC.FZ.W.0006.241017T0600Z-241017T1400Z/
/O.CON.KFFC.FR.Y.0009.000000T0000Z-241016T1500Z/
Towns-
Including the cities of Hiawassee
309 AM EDT Wed Oct 16 2024

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...For the Frost Advisory, temperatures as low as 35 will 
  result in frost formation. For the Freeze Warning, sub-freezing 
  temperatures as low as 30 expected.

* WHERE...Towns County.

* WHEN...For the Frost Advisory, until 11 AM EDT this morning. For 
  the Freeze Warning, from 2 AM to 10 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

GAZ006-008-161915-
/O.NEW.KFFC.FZ.W.0006.241017T0600Z-241017T1400Z/
Fannin-Union-
Including the cities of Blue Ridge and Blairsville
309 AM EDT Wed Oct 16 2024

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Fannin and Union Counties.

* WHEN...From 2 AM to 10 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

GAZ016-161915-
/O.NEW.KFFC.FR.Y.0010.241017T0700Z-241017T1300Z/
/O.CON.KFFC.FR.Y.0009.000000T0000Z-241016T1500Z/
White-
Including the cities of Cleveland
309 AM EDT Wed Oct 16 2024

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...For the first Frost Advisory, temperatures as low as 36 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 32 will result in frost formation.

* WHERE...White County.

* WHEN...For the first Frost Advisory, until 11 AM EDT this morning. 
  For the second Frost Advisory, from 3 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

GAZ001>005-007-011>015-019>025-027-030>038-041>049-052>057-066>068-
161915-
/O.NEW.KFFC.FR.Y.0010.241017T0700Z-241017T1300Z/
Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon-
Pickens-Dawson-Lumpkin-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-
Jackson-Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-
Clarke-Oconee-Oglethorpe-Haralson-Carroll-Douglas-South Fulton-
DeKalb-Rockdale-Walton-Newton-Morgan-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Troup-Meriwether-Pike-
Including the cities of Atlanta, Peachtree City, Manchester,
Summerville, Gainesville, Trenton, Watkinsville, Chatsworth,
Comer, Decatur, LaFayette, Franklin, Griffin, Athens, Dalton,
Cumming, Winder, Ellijay, Rome, Monroe, Dallas, Zebulon,
Carrollton, Jasper, Dahlonega, Covington, Newnan, West Point,
Cartersville, Fort Oglethorpe, Marietta, Crawford, Stockbridge,
Woodstock, Homer, Lawrenceville, Riverdale, Cedartown, Conyers,
Douglasville, Calhoun, East Point, Bremen, Madison, Dawsonville,
and Commerce
309 AM EDT Wed Oct 16 2024

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...Portions of north central, northeast, northwest, and west 
  central Georgia.

* WHEN...From 3 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

SEC

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 15, 2:39 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Oct 15, 2:39 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
239 PM EDT Tue Oct 15 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 232 PM EDT Tue Oct 15 2024

Broad upper troughing continues to dig across the Eastern US and
increasing clouds ahead of a shortwave trough continue to spread
across much of North GA. Pleasant temperatures persist across the
area this afternoon with readings in the 60s across the north and
low 70s in areas lacking cloud cover. Current RH values range from
the upper 20s to mid 30s across south-central GA this afternoon.
Unsure how much further those areas will dry out and considering
some cloud cover moving in from south-central AL holding off on a
Fire Danger Statement for this afternoon. The passing shortwave
overnight will bring a reinforcing shot of colder and drier air
into the region. Forecast low temperatures will range from the mid
30s across the North to low 40s further south. Though clouds are
expected to move/clear out overnight NW winds remain elevated. In
considering this factor, coverage of frost may be limited. Some
areas in far NE GA may see some patchy light frost early Wednesday
morning but a better opportunity for widespread frost development
will be Wednesday Night/Thursday morning. Thus, electing to hold
off on the issuance of a Frost Advisory.

The upper trough will still be swinging through the region on
Wednesday with surface high pressure beginning to build in from the
northwest. Thus temperatures will be notably cooler tomorrow
(Wednesday) with forecast highs ranging from the mid 50s in the NE
GA mountains to the mid 60s across south-central GA. Tomorrow night
(Wednesday night) strong radiational cooling will result in chilly
overnight lows with forecast temperatures largely in the 30s to low
40s areawide. Thus, the potential for frost looks increasingly more
likely particularly along and north of the I-85 / I-20 corridor.
Additionally, far NE GA will likely approach near freezing
temperatures and additional cold headlines may be warranted.

07

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 232 PM EDT Tue Oct 15 2024

Key Messages

 - A warming trend will lead to beautiful fall weather this weekend.

 - No rain is expected in northern or central Georgia through at
least next Tuesday.

Friday through Early Next Week:

No significant changes have been made to the forecast during this
period. A surface high and an upper level ridge should be the
dominate features in the Eastern U.S. during this period. The
presence of these two features will strongly favor dry weather and a
warming trend. Do to a high degree of consistency between the global
ensembles (GEFS, EPS & GEPS) our temperatures forecast mirrors the
NBM 50th percentile for this period. Subsequently the outlook is for
high temperatures to return to the 70s this weekend, then remain
above 70 through the middle of next week. Relatively dry air will
accompany the warming trend, with surface dewpoints remaining in the
40s and 50s. We anticipated this combining with subsidence aloft to
produce rain free weather and chilly fall like evenings/mornings.
Plan on jacket weather if you are heading out for evening activities
this weekend.

Albright

&&

.AVIATION...
(18Z TAFS)
Issued at 125 PM EDT Tue Oct 15 2024

VFR conditions (FEW-BKN AOA 8000 ft AGL and unrestricted
visibility) will continue in north and central Georgia through at
least 00Z Thursday. Winds will be from the north (320-030 degrees)
through 00Z Thursday as well. Peak wind gusts in the 20 to 25 kt
range area expected through 06Z this evening, then again after 14Z
Wednesday.

//ATL Confidence...18Z Update...
High confidence in the KATL TAF.
There is a small chance (20%) that winds could turn northeasterly
(010-030 degrees) between 14Z and 18Z Wednesday.

Albright

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          41  63  36  64 /   0   0   0   0
Atlanta         43  62  39  65 /   0   0   0   0
Blairsville     34  55  29  62 /  10   0   0   0
Cartersville    39  61  34  65 /   0   0   0   0
Columbus        46  66  41  68 /   0   0   0   0
Gainesville     41  61  36  63 /   0   0   0   0
Macon           46  66  39  66 /   0   0   0   0
Rome            38  61  35  65 /   0   0   0   0
Peachtree City  41  62  36  65 /   0   0   0   0
Vidalia         51  66  42  67 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....Albright
AVIATION...Albright
Hazardous weather outlook, Oct 15, 2:29 PM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
229 PM EDT Tue Oct 15 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
229 PM EDT Tue Oct 15 2024

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Patchy light frost will be possible in far northeast GA
overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Frosty conditions are possible along and north Interstate 85
Thursday and Friday mornings. Frost may damage sensitive
vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Frost Advisories in Georgia, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.